I wanted to see if any of you had experienced paranoia shortly after quitting finasteride. One month after I discontinued the medication I developed very bizarre mood symptoms that don’t seem to be exactly reported by anything I have read on here.
One month after I quit I had an onset of general anxiety that did not seem connected to any environmental factors. It was a steady nervousness that didn’t really fluctuate, almost similar to a nausea. Within the next week, I had developed hypomanic symptoms: decreased need for sleep, aggressiveness, sentiments of grandiosity. But in addition to the hypomanic-like symptoms, I became very fearful, irrationally paranoid and had an overwhelming sense of discomfort when talking to people who were intense or anxious themselves. This transcended typical social anxiety as I would feel threatened when walking down the street. At some points my mood would fluctuate to sadness, depression and then a state of normalcy within a couple hours for reasons that were beyond my comprehension. I also experienced a period of a couple days where it felt like I had electrical currents running through my head which occasionally would concentrate into punctuated zaps in my head. A friend of mine told me this resembled a seizure (as she had epilepsy) and could make biological sense due to perturbations in neurosteroids.
I was living in London at the time so I visited the NHS and they were quick to ascribe my problems to normal exam-time stress and anxiety. Unfortunately, I had my graduate school finals during this period which I barely passed but these disturbances gradually phased out over the next 6 months.
I know many PFS-sufferers complain of cognitive brain fog but I’m not sure if that’s what I had experienced. I’m curious if anybody would comment on similar experiences they’ve had. This episode happened to me about one-year ago and I still haven’t been able to fully make sense of it, but during that period a lot of my friends commented that I was acting very strange.